MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the tip of the echelon microcatheter was found to be damaged after it was shaped.The catheter was replaced to fill the aneurysm.It was then found that the coil push rod was broken.The coil was replaced, and the operation was successfully completed. the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the posterior communicating artery.The max diameter was 5*8mm, and the neck diameter was 3mm.The patient's blood flow and vessel tortuosity were normal.The access vessel was the femoral artery.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the echelon-10 micro catheter and axium prime coil were returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: no damages were found with the echelon-10 catheter hub.No bends or kinks were found with the catheter body.The echelon-10 distal tip was noted preshaped.No damage was found with the echelon-10 distal tip.The echelon-10 micro catheter was found occluded with blood.The axium prime coil was examined.The pusher was found broke at ~82.0cm from the proximal end, retained by the release wire.The release wire was found pulled for ~1.5cm.The pusher was found bent within the introducer sheath at ~45.0cm and ~41.0cm from the distal end of the pusher.The implant coil was found damaged and detached from the pusher within the introducer sheath.The axium prime coil was returned inverted within the introducer sheath with the wavelock at the distal end.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ the report was confirmed.Pusher damage can occur if the device is advanced against resistance.The implant coil can become detached if the pusher becomes damaged.However, the cause for the damage could not be determined as insufficient information was reported.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14221158
Report Number2029214-2022-00724
Device Sequence Number5359414
Product Code KRD
UDI-Device Identifier00847536031937
UDI-Public00847536031937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot NumberB243287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale